MAUDE Adverse Event Report: ENCORE MEDICAL L.P. IMPACTOR; OFFSET ACET. IMPACTOR, EMPOWR

ENCORE MEDICAL L.P. IMPACTOR; OFFSET ACET. IMPACTOR, EMPOWR
Catalog Number 803-15-002
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
Instrument failure - item broke during surgery.A total of three broken within a week time frame between three different cases.
 
Additional Manufacturer Narrative
The reason for this instrument failure was reported as heavy force being applied to the instruments during routine use.The possible time in service for impactor is 1 year and 5 months to 1 year and 10 months from manufactured date.The healthcare professional indicated that this event occurred during surgery, near the patient.No risk, adverse event, or negative outcome were reported by the surgeon.The surgery was completed as intended, without delay.The instruments were inspected prior to use and were deemed acceptable for use based on their appearance.The agent was present during surgery and was able to source a suitable replacement device.The devices were returned to manufacturer and made available at djo surgical for examination.A review of the instruments' device history records (dhr) revealed the instruments, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the production of the instruments that are related to the reported issue.Complaint database review shows no prior complaints filed against the instruments' production lots that report a similar failure.No prior complaints report past instances of these instruments being affected by this failure.The root cause of this complaint is heavy force being applied to the instruments during routine use.The incident instruments were from design revisions 01 and b, when the size of the material connection between impaction plate and main body was smaller.Revision c and onward design revisions are manufactured with a wider radius in the region of the instrument that connects the impaction plate to the main body, making the instruments more resistant to breakage and less likely to encounter this failure.There is low risk to the patient for this failure, so there's no need for removal of any design revision of this instrument from the field due to this issue.Therefore, no containment of inventory is required.Rma examination: the reported instruments were returned to djo for examination.All three devices have broken in the same way: the impaction plate has broken away from the main body.Each device's main body and impaction plate appear to fit together cleanly at the break line, there seems to be no material lost or left inside the patients.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
IMPACTOR
Common Device Name
OFFSET ACET. IMPACTOR, EMPOWR
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key12759034
Report Number1644408-2021-01229
Device Sequence Number6025965
Product Code HWA
UDI-Device Identifier00190446286479
UDI-Public(01)00190446286479
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number803-15-002
Device Lot Number275689L01
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2021
Initial Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale